Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 78, NWS Nashville, TN

June 2, 2004Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 3:34 PM CDT for Benton County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2004, 3:34 PM CDT (20:34 UTC)
Expired
Jun 2, 2004, 4:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:48 PM CDTHAIL 1Springville, TNQUARTER-SIZE HAIL REPORTED BY A STORM SPOTTER IN SPRINGVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 022034
SVRBNA
TNC005-022100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BIG SANDY...OR 6 MILES
  EAST OF PARIS...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IN EASTERN BENTON COUNTY BY 350 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3637 8818 3623 8830 3601 8801 3621 8791

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:02 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 2, 3:02 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED JUN 2 2004

.DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN
AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE
NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID
STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT
OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA.

THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE
UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT
GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT
OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN
COUNTIES.

BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR
SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY
ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON
THROUGH SATURDAY.

AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY
SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY
EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER
CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE
MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE
OUR NEXT RAIN-PRODUCER.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT WED JUN 2 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
953 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED
THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME
STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS AFTERNOON AS THUNDERSTORMS DEVELOP.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:12 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett58 min
Jun 2, 4:59 PM CDTSevere Thunderstorm WarningOHXFentress31 min
Jun 2, 6:14 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury46 min
Jun 2, 6:15 PM CDTSevere Thunderstorm WarningOHXMaury45 min
Jun 2, 6:23 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart37 min
Jun 2, 6:58 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys37 min
Jun 2, 6:59 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.